Depo Provera

by Michelle
(Los Angeles, CA)

I am an otherwise healthy 40 year old female. After using Depro-provera the birth control shot for 7 or so years I have come off it. Whilst on the shot I never had a period, no PMS etc which was wonderful !! Now 2 years later I am on no birth control, and have stuggled with irregular somewhat strange cycles - It would feel like the worst cramping, awful heavy period, and I would not bleed at all, going a week or so feeling like I had a period, then it finally showing up.

The last few months I have had occassional night sweats, and just feeling like a hormonal crazy lady - angry, brain fog, low libido ( always been but thought It was the Depo Provera shot )weight gain, bloated, just feeling like i had PMS 24/7 Like other women reading I go to my Gyno, he tells me - Peri-menopause ? and runs blood work. Everything came back normal, except my PROLACTIN level which was just a little higher than normal range. He gave me meds to lower it, which worked. Since my levels were within normal range he can't offer me any options - except - "see you Dr about anti depressants !" yikes.

I came upon this site just hoping to find some relief from the symptoms which are frustrating me - I ordered the cream, and within less than a week - I bled. I am unsure if I should still use it daily - my cycle is off. Should I ask for further testing ? or any suggestions on my specific NATPRO dosing. I have no plans to get pregnant. Or other supplements that might work. I live in the Los Angeles area and a referal to a medical proffessional or clinic would also be welcome. Thanks in advance for any help on this.

Comments for Depo Provera

Click here to add your own comments

Jun 24, 2011
dosage
by: Annette Canada

Hi Michelle, trust me I feel your pain. I was on birth control for 15 years and was my body ever wacked out. Just to give you a heads up, you may have a very rough go at the beginning, because of the use of bcp you may be very sensitive to the progesterone. I don't know the amount you started with but you should be starting at 200 milligrams. Just up the dose if you feel real awful. If you get very heavy bleeding you may have to up it hourly. When you take progesterone it cleans out your uterus lining which can cause very heavy bleeding with clots. Don't cycle it for a few months, you will have to work at getting your estrogen symptoms down. Make sure you are taking it twice a day, morning and night. You will probably have to use during the day as well depending on how you feel. Bottom line use as much as you need to maintain a livable level. I had to use 600-1000 milligrams a day sometimes more if I felt real bad. Make sure to take 3000-5000 iu's of vitamin d, good multi and probiotics. I also went on dandelion and celery capsules to detox my liver, since I have been on them I have seen a huge change in my body. I have been on the cream for 7 months and I think I'm on the upside now, but it was rough. I hope this helps a little until Wray can get to you. Here's to hormonal balance, cheers.

Jun 27, 2011
Depo Provera
by: Wray

Hi Michelle Annette always comes to my rescue! I can't get to the queries as often as I'd like to. Interestingly prolactin suppresses the neurotransmitter dopamine. Dopamine is essential for a normal sexual response, see here, here,here, here, here and here. Excess oestrogen increases prolactin levels, so your 'normal' oestrogen level was probably high normal. Did he check your progesterone levels, as often they don't? If this was low normal, then all hell can break loose. Progesterone suppresses both oestrogen and prolactin. All Contraceptives can cause adverse side effects, as testified by Annette. The progestins, of which provera is one, lower progesterone levels. We've found from Saliva Tests we run, that the ratio of progesterone to oestrogen should be 600:1 and over to feel well. If you have your results, divide the progesterone result by the oestrogen to find the ratio. You don't mention how much progesterone you're using, but it could be insufficient to overcome your symptoms. I recommend 100-200mg/day, or more if symptoms are severe, as they were in Annette's case. Please experiment with the amount as she says, using it hourly if need be, but no less than twice a day. And please have a vitamin D test done, this impacts hugely on our health. For more info see the Vitamin D Council and GrassrootsHealth websites. I hope you've read our page on Oestrogen Dominance. If not please do as it can occur when first using it, and is disconcerting if it does. Take care Wray

Jun 27, 2011
Dosage
by: Wray

Bless you once again Annette! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 5,700 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video